Texas, 2024Drought in Texas, March 1 to 31, 2024
March 1 to 31, 2024 · NWS SJT · 1 event in 1 county or zone
Moderate to severe drought conditions continued east of a San Saba to Junction line during the month of March.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to severe drought conditions continued east of a San Saba to Junction line during the month of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 29, 10:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 29, 10:46 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1046 PM CST Thu Feb 29 2024
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 145 PM CST Thu Feb 29 2024
Shortwave moving across West Central Texas this afternoon, with
visible satellite showing clearing skies moving into the Concho
Valley and Edwards Plateau. Precipitation shifting east as well
and should be exiting the area by early evening at the latest.
Will not mention any POPs to start with and assume a dry forecast
for tonight and Friday.
Clearing skies tonight will allow some temperature drop,
especially across the Heartland and Hill Country. Some readings
dropping well into the 30s by morning in most of the area. More
sun and much much warmer on Friday with highs pushing well into
the 70s.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 111 PM CST Thu Feb 29 2024
Unseasonably warm temperatures are forecast this weekend, with highs
around 15 degrees above normal. Highs will be in the low to mid 80s,
with overnight lows generally in the 50s.
Above normal temperatures will continue into Monday, with highs in
the mid 70s to around 80. The dryline is forecast to advance east
into our central counties during the afternoon hours. A subtle
shortwave trough will track across the area late in the day, which
may result in the development of isolated showers and thunderstorms
along and ahead of the dryline late afternoon into the early evening
hours Monday. A weak cold front will then move through the forecast
area late Monday into Tuesday morning. Slightly cooler temperatures
are forecast Tuesday into Wednesday, with highs mainly in the 70s
and overnight lows in the 40s. Another weak upper level shortwave
trough may bring isolated showers to the area Wednesday into
Thursday. At this point PoPs were kept in the slight chance
category.
&&
.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Thu Feb 29 2024
VFR conditions will prevail across the terminals the next
24 hours. Expect light winds through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 37 78 49 83 / 0 0 0 0
San Angelo 37 78 47 83 / 0 0 0 0
Junction 34 79 45 85 / 0 0 0 0
Brownwood 32 76 44 83 / 0 0 0 0
Sweetwater 39 76 49 80 / 0 0 0 0
Ozona 36 75 44 80 / 0 0 0 0
Brady 35 76 49 82 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....Daniels
AVIATION...24
Hazardous weather outlook, Feb 29, 1:50 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
150 PM CST Thu Feb 29 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
150 PM CST Thu Feb 29 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Elevated to near critical fire weather conditions are possible for
Saturday and Sunday across portions of West Central Texas, mainly
northwest of a San Angelo to Abilene line.
In addition, scattered thunderstorms are possible Monday. The
main hazards will be gusty winds and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Kimble
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate to severe drought conditions across southeastern portions of Kimble County during the month of March.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Idaho, March 1, 20241 death · 1 injured · 1 event
- Winter Storm and Debris Flow in California, March 1 to 5, 2024$144,000 · 66 kt wind · 96 events
- Wildfire in Oklahoma, March 1 to 9, 2024$1.3 million · 3 events
- Winter Storm and Heavy Snow in Idaho, March 1 to 4, 2024$323,000 · 13 events
- Tornado and Heavy Snow in California, March 1 to 4, 2024$50,000 · EF0 · 44 events
- Wildfire in Wyoming, March 1, 2024$250,000 · 1 event
- Winter Storm and Heavy Snow in Utah, March 1 to 4, 2024$54,000 · 78 kt wind · 33 events
- High Wind in Nevada, March 1 to 3, 2024$110,000 · 76 kt wind · 11 events
- High Wind in Colorado, March 1 to 2, 2024$87,000 · 72 kt wind · 6 events
- Flooding and Damaging Winds in California, March 1 to 2, 20244 injured · $70 · 65 kt wind · 10 events
- Heavy Snow and High Wind in California, March 1 to 3, 2024$50,000 · 76 kt wind · 6 events
- Drought in New Mexico, March 1 to 31, 202429 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1168308.